MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. JELCO IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L

SMITHS MEDICAL INTERNATIONAL, LTD. JELCO IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L
Model Number 405311
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that upon removal of a smiths medical jelco iv catheter, a portion of the catheter was found missing.A series of radiographs were ordered and performed, indicating that the piece had migrated into the area of the scapula.The iv was reported to have been initially placed in the front cephalic vein and that the retained piece has not been removed.Complaints of pyrexia postoperatively has been noted with antibiotic and nsaid treatment has been prescribed.There have been no further reported adverse effects.
 
Additional Manufacturer Narrative
Other text: one jelco iv catheter was returned for analysis.Upon visual examination of the sample, it was confirmed that the catheter broke at 6.85mm from the hub nose.It was found improbable that such type of damage may have been originated during the manufacturing process.There is considerable parameters are 100 % controlled during the different manufacturing phases.Based on the evidence, the root cause was found due to one of the two user errors: needle reinsertion; use of a lancet near the catheter.

Brand Name
JELCO IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
1500 eureka park
ashford, kent TN25 4BF
UK  TN25 4BF
MDR Report Key10338873
Report Number3012307300-2020-07653
Device Sequence Number3749180
Product Code FOZ
UDI-Device Identifier15019315118340
UDI-Public15019315118340
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K990236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/14/2022
Device Model Number405311
Device Catalogue Number405311
Device Lot Number3870897
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;